Arkansas, 2025

Hail in Arkansas, May 6, 2025

May 6, 2025 · NWS SHV · 1 event in 1 county or zone

An upper level low pressure system over the Desert Southwest shifted east through the Intermountain West on May 6th, inducing surface low development over West Texas. This also resulted in a tightening pressure gradient across the Southern Plains and Lower Mississippi Valley, with increased southerly low level winds allowing for a warm front to shift north to the I-20 corridor of East Texas and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level low pressure system over the Desert Southwest shifted east through the Intermountain West on May 6th, inducing surface low development over West Texas. This also resulted in a tightening pressure gradient across the Southern Plains and Lower Mississippi Valley, with increased southerly low level winds allowing for a warm front to shift north to the I-20 corridor of East Texas and North Louisiana before becoming stationary later in the day. A warm, moist, and unstable air mass developed during the 6th south of the front, as large scale forcing increased near and south of the front ahead of the upper trough. As a result, showers and thunderstorms, some of which became severe, developed across East Texas, North Louisiana, and portions of extreme Southern Arkansas. One isolated severe thunderstorm developed over Central Union County Arkansas, producing quarter size hail in El Dorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 1:38 PM CST, 37 minutes earlier.

Area forecast discussion, May 6, 1:38 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
238 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 233 PM CDT Tue May 6 2025

.Key Messages...

- Portions of Severe Thunderstorm Watch 232 have been upgraded to
Tornado Watch 234 through 9 PM CDT.

- All WFO Shreveport responsible Louisiana Parishes have been
included in Tornado Watch 234 through 9 PM CDT.

- All modes of severe weather will be possible along and south of
the I-20 corridor through the evening. This includes a flash flood
threat for much of the CWA.

A linear mode of strong to severe thunderstorms is currently present
east of the DFW metroplex, moving through the SHV CWA responsible
ETX counties. Ahead of this storm mode elevated severe
thunderstorms north of the lifting warm front have also resulted
in instances of gusty winds and large hail across NWLA and into SW
Arkansas.

Within the last hour, a Tornado Watch has been issued for the East
Texas I-20 corridor counties and all of the SHV responsible
Louisiana Parishes through 9 PM CDT as the linear complex moves east
through the late afternoon and evening, with discrete supercells
possible ahead of the complex. Though discrete supercells will pose
the greatest potential for tornadoes, especially along and south of
the northward advancing warm front, strong straight-line winds will
accompany a bowing complex evolving across East and Deep East TX
this afternoon, extending into portions of West-Central and
Northwest Louisiana. Both current radar imagery and the latest hi-
res model guidance advertise this evolution. Though strong straight-
line winds will be a concern, embedded tornadoes within the bow
segment, especially along and south of the warm front will be
possible. Still some uncertainty surrounding how far north the warm
front advances over the next hour or so, given that convection
firing now will likely delay additional northward advancement. Along
with the local severe threat, heavy rainfall under the massive
complex will aid in a flood threat across already saturated soils.

This complex will continue to march east, with current expectation
that the line departs the CWA close to midnight, give or take an
hour on both sides. Behind the passing complex, winds will begin to
turn calmer overnight and with saturated soils in place, patchy fog
will be possible across the local area through the morning. Showers,
and an isolated storm or two may be possible across the area
tomorrow afternoon as energy associated with the upper low begins
to spin overhead of the Four State Region. This upper level
energy will remain parked over the region through the overnight,
and into the extended period.

KNAPP

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 233 PM CDT Tue May 6 2025

The long term period will see it's primary influence from an upper
level disturbance parked over the Four State Region through the end
of the week and through the upcoming weekend. As a result, daily
isolated showers, maybe a few t-storms will be possible. Anomalistic
blocking to the east and north of the upper low will begin to
collapse into mid-week next week, allowing for the disturbance to
kick east and out of the local area. PoPs through the extended will
be marginal, generally less than 50s, with many even lower.

Under the upper low, temperatures will trend close to seasonal, if
not a few degrees below, with highs in the mid to upper 70's.
Towards the back side of the forecast period, leading into mid-week,
ridging will begin to gradually introduce itself back to the local
area, with long range projections indictating a stretch of 80's,
potentially upper 80's for some by next Tuesday.

KNAPP

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM CDT Tue May 6 2025

For the 05/18z TAF Period....Flight conditions will diminish for
the remainder of the day at all sites, as an area of strong to
severe storms move across the region. Behind the storms, fog is
expected to develop, which will keep reduced flight conditions in
our forecast. The fog should lift by the end of the period, but
low cigs will remain. /20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 355 AM CDT Tue May 6 2025

Spotter activation is expected later today as early as midday and
continuing through the evening. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  85  66  84 /  80  10  20  30
MLU  66  84  65  83 / 100  30  30  60
DEQ  59  79  56  78 /  70  10  30  40
TXK  62  82  61  81 /  80  10  20  40
ELD  60  83  61  82 /  90  10  30  50
TYR  63  82  62  81 /  40  10  20  20
GGG  63  83  62  82 /  60  10  20  30
LFK  65  85  64  85 /  80  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday morning for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Wednesday morning for LAZ001>006-010>014-
     017>022.

OK...Flood Watch through Wednesday morning for OKZ077.

TX...Flood Watch through Wednesday morning for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...53
LONG TERM....53
AVIATION...20

In the hours before

Special weather statement, May 6, 1:19 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
219 PM CDT Tue May 6 2025

ARZ073-062000-
Union AR-
219 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN UNION COUNTY
THROUGH 300 PM CDT...

At 219 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wesson, or 8 miles northwest of Junction City, moving northeast at 40
mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Norphlet, Calion, Newell, El Dorado, Urbana, Pigeon Hill, Lawson,
Three Creeks, Wesson, Kenova, Catesville, Moro Bay State Park, and
Junction City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Louisiana.

&&

LAT...LON 3301 9276 3302 9280 3314 9292 3337 9271
      3336 9268 3336 9260 3337 9259 3337 9255
      3332 9252 3332 9246 3329 9247 3327 9244
      3328 9238 3330 9235 3328 9234 3328 9233
      3326 9232 3328 9230 3326 9229 3326 9225
TIME...MOT...LOC 1919Z 215DEG 33KT 3313 9279

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

26
Local storm report, May 6, 1:40 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
240 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Flash Flood      1 E Bullard             32.14N 95.30W
05/06/2025                   Smith              TX   Broadcast Media

            Report of multiple trees down on a house in
            the area of Pecan Valley Drive.

&&

AEC
Local storm report, May 6, 1:41 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
241 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Tstm Wnd Dmg     1 E Bullard             32.14N 95.30W
05/06/2025                   Smith              TX   Broadcast Media

            Corrects previous flash flood report from 1
            E Bullard. Report of multiple trees down on
            a house in the area of Pecan Valley Drive.

&&

AEC
Special weather statement, May 6, 1:43 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
243 PM CDT Tue May 6 2025

LAZ001>004-010>013-018-019-062030-
De Soto LA-Winn LA-Bossier LA-Bienville LA-Natchitoches LA-
Red River LA-Claiborne LA-Jackson LA-Caddo LA-Webster LA-
243 PM CDT Tue May 6 2025

...STRONG THUNDERSTORMS WILL IMPACT WEBSTER...SOUTHWESTERN JACKSON...
NORTHEASTERN DE SOTO...RED RIVER...NORTHERN NATCHITOCHES...
SOUTHEASTERN CADDO...SOUTHWESTERN CLAIBORNE...BIENVILLE...SOUTHERN
BOSSIER AND NORTHWESTERN WINN PARISHES THROUGH 330 PM CDT...

At 243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shreveport to near Natchitoches. Movement
was northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
East Hodge, Lake End, Ferguson, Curtis, Grand Bayou, Campti,
Fillmore, Bodcau, Edgefield, Dodson, Eastwood, Hodge, Crichton,
Shongaloo, Heflin, Liberty Hill, Goldonna, North Hodge, Noles
Landing, and Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.

&&

LAT...LON 3167 9316 3249 9384 3302 9330 3250 9288
      3246 9288 3245 9284 3205 9252
TIME...MOT...LOC 1943Z 228DEG 48KT 3248 9375 3177 9317

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

26
Special weather statement, May 6, 1:56 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
256 PM CDT Tue May 6 2025

ARZ061-072-073-LAZ004-062045-
Union AR-Nevada AR-Columbia AR-Claiborne LA-
256 PM CDT Tue May 6 2025

...STRONG THUNDERSTORMS WILL IMPACT UNION...SOUTHEASTERN NEVADA...
EASTERN COLUMBIA COUNTIES IN SOUTHWESTERN ARKANSAS AND NORTHERN
CLAIBORNE PARISHES THROUGH 345 PM CDT...

At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McNeil to near Emerson. Movement was
northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Norphlet, Calion, Newell, Mount Holly, Laughlin, McNeil, El Dorado,
College Hill, Atlanta, Wesson, Kenova, Spotville, Medlock,
Catesville, Hew Hope, Ebenezer, Calhoun, Village, Lisbon, and
Aurelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Louisiana.

&&

LAT...LON 3305 9237 3302 9272 3301 9273 3294 9324
      3302 9324 3302 9325 3345 9327 3355 9312
      3338 9312 3337 9279 3339 9276 3336 9266
      3336 9260 3337 9259 3336 9254 3332 9252
      3333 9250 3332 9246 3329 9247 3327 9244
TIME...MOT...LOC 1956Z 236DEG 33KT 3343 9319 3305 9319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Local storm report, May 6, 2:10 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
310 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     Tstm Wnd Dmg     3 SE Henderson          32.12N 94.76W
05/06/2025                   Rusk               TX   Emergency Mngr

            Report of a tree down on CR 308 near the
            intersection with FM 840.

&&

AEC

The radar

The Shreveport radar (KSHV), 139 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
May 6, 2:15 PM CST
Where
Union County, 0.87 mi N of El Dorado
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.212, -92.667

Quarter size hail fell at the KTVE/KARD studios in El Dorado.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262299.